Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS Tallahassee, FL

August 22, 2025Ben Hill County, Irwin County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Aug 22, 2025, 9:30 PM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2025, 9:30 PM EDT (01:30 UTC)
Expired
Aug 23, 2025, 12:00 AM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Ben Hill County, GA, Irwin County, GA

The radar

The Moody AFB radar (KVAX), 95 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2025-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2025-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WGUS52 KTAE 230130
FFWTAE
GAC017-155-230400-
/O.NEW.KTAE.FF.W.0036.250823T0130Z-250823T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
930 PM EDT Fri Aug 22 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Ben Hill County in south central Georgia...
  East Central Irwin County in south central Georgia...

* Until midnight EDT tonight.

* At 930 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fitzgerald, Ashton, Osierfield, Lulaville, Queensland, Wray and 
  Red Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3178 8331 3183 8327 3184 8319 3182 8314
      3181 8313 3181 8311 3177 8300 3166 8300
      3166 8301 3165 8301 3161 8306 3161 8316
      3171 8329

FLASH FLOOD...RADAR INDICATED

$$

Haner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 8:18 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 22, 8:18 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
818 PM EDT Fri Aug 22 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 818 PM EDT Fri Aug 22 2025

The forecast is in decent shape, so no updates are forthcoming.
Slow-moving convection is encroaching on and starting to fill in
to the Flood Watch area from Albany over to Tifton and Fitzgerald.
Low-level northeast flow overtopped by SW-W flow aloft is a
favorable setup for backbuilding convection, and this is the case.
In an extremely moist air mass characterized by PW values of 2.1
to 2.4 inches, the slow-moving convection will bring a quick 3-6
inches of rain to localized spots. The Flood Watch will looks
valid until it expires overnight.

&&

.NEAR TERM...
(Through Saturday)
Issued at 247 PM EDT Fri Aug 22 2025

An unusually moist airmass is in place across the region as a
frontal boundary approaches from the north. This boundary will
continue to be the focus for shower and thunderstorm development as
it also interacts with the sea breeze boundary on Saturday
afternoon.

So looking at how convection is evolving this afternoon, pretty
substantial coverage is in place across the Florida Panhandle and
we're starting to see some development into SE Alabama. What's
interesting is that the Florida Big Bend sea breeze boundary is once
again making good progress toward I-10 and shows signs of moving on
toward South Georgia. Visible satellite imagery shows an agitated
cumulus field across much of South Georgia, so the expectation is
storm development will begin over the next hour or two across South
Georgia, with a greater focus across the flood watch counties late
this afternoon or evening. Hi-res guidance continues to indicate a
good chance of exceeding 3 inches of rain within the flood watch
area (~40%) by late this evening.

After about 06z, support over land for showers and storms is lost
with instability diminishing, but the pattern favors an active
marine convective regime and anticipate storms approaching the
Florida Panhandle coast prior to daybreak. Expect storms to be just
as numerous on Saturday, with a particular focus in South Georgia
and the Florida Big Bend by the afternoon hours.

Both today and on Saturday share the same theme with respect to
storm motion - slow. With 1000-700 mb wind fields very light, storms
will move little and produce heavy rainfall rates which will lead to
the potential for flash flooding. As a result, a portion of the
region is within a SLGT risk for flash flooding for today and it is
anticipated a similar upgrade from MGNL to SLGT will occur for
Saturday. No changes are planned at this time to the flood watch
across South Georgia. A flood watch expansion/merger was
contemplated to account for the excessive rainfall risk into the
Florida Big Bend, but with the lack of any significant model signal
for more than 6 inches of rain into North Florida, will delay any
flood watch expansion to later shifts to allow for greater model
certainty.

&&

.SHORT TERM AND LONG TERM...
(Saturday night through Thursday)
Issued at 247 PM EDT Fri Aug 22 2025

Shortwave trough over the southeast US that has supported the
stationary boundary the past few days will weaken and move
northeast as the longwave trough digs south in its wake and in
response to the amplifying ridge across the intermountain west.
On Sunday, the front will stretch from the Florida panhandle
northeast to coastal southeast Georgia. Rainfall chances will be
highest along and south of the front with a 50-70% chance.

The longwave trough supports a trailing cold front that will move
through the area Monday. Behind the front, high pressure will
build in originating from southern Canada. This cooler and drier
airmass will help scour out the over 2 inch PWATs ahead of the
front down to near an inch Tuesday; impressive for August. Rain
chances Monday will be 30-50% in the Florida Big Bend and Tuesday
chances are 20-30% focused mainly in the eastern Big Bend.
Wednesday is more of the same before moisture returns Thursday and
rainfall chances slowly increase but mainly relegated to the
Florida counties.

The cooler air wont arrive quick enough Monday as highs most
locations will reach the low 90s. Tuesday highs will be 1-2
degrees lower and Wednesday highs will mainly be in the 80s across
much of the Tri-State area. Dewpoints in the wiregrass Tuesday and
Wednesday appear to fall in the upper 50s in spots. As the
moisture returns Thursday, highs will begin a slow trend upwards
into the end of the week.

&&

.AVIATION...
(00Z TAFS)
Issued at 818 PM EDT Fri Aug 22 2025

The main challenges are with timing of convection, and the extent
of late night and morning low stratus.

The air mass is very moist, and a slow-moving front will be slowly
making its way in from northern Alabama and Georgia. So a
convectively unsettled 24 hours is expected. Ongoing convection
near ABY will linger for at least a few more hours. Otherwise, there
will still be some familiar diurnal rhythm to the convection,
with morning convection near the coast, then afternoon convection
further inland.

Low stratus is the other concern. Shallow northeast winds at the
surface will almost certainly bring IFR cigs on Saturday morning
for ABY and DHN. VLD, TLH, and ECP will be close to the southern
edge of the stratus, so confidence is lower at the latter
terminals.

&&

.MARINE...
Issued at 247 PM EDT Fri Aug 22 2025

Winds will primarily be out of the west to west-southwest this
weekend ahead of a weak front draped over the Southeast US and
Gulf Coast. Numerous showers and storms are expected along and
ahead of the front this weekend. By Monday, winds will turn more
northwesterly to northerly as a front clears the marine area,
bringing a reduction to showers and storms. Winds will remain
around 10 knots or less through the period with seas around 1 to 2
feet. Winds and waves could be higher in and near thunderstorms.

&&

.FIRE WEATHER...
Issued at 247 PM EDT Fri Aug 22 2025

Numerous showers and thunderstorms are expected over the next few
days. The rain-cooled air and cloud cover will keep dispersions
low, and pockets of poor dispersions are likely Saturday. The
cold front is expected to complete its passage by Monday, allowing
drier air to move in through next week. Expect drier conditions
next week along with potentially high dispersions.

&&

.HYDROLOGY...
Issued at 247 PM EDT Fri Aug 22 2025

The moist pattern ahead of the frontal zone will continue to
allow for heavy rainfall through Saturday. The slow forward motion
of any storm will allow for localized rainfall amounts of 2-3
inches fairly quickly. Storms that move over the same area or back
build could lead to flash flooding with some spots receiving 3-5
inches of rain with isolated maximum amounts up to 7 inches today.
A similar scenario is in place for Saturday, but confidence in
the placement and amounts is not high enough at this time to issue
a flood watch.

Note that in this event, the primary focus is on flash flooding.
Even with the rainfall amounts, widespread totals are not expected
to be sufficient to lead to significant rise on area rivers.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  84  73  89 /  50  80  30  60
Panama City   76  86  75  90 /  60  70  40  50
Dothan        72  84  71  89 /  50  60  20  30
Albany        72  84  72  88 /  70  80  30  40
Valdosta      73  84  72  88 /  70  80  40  60
Cross City    74  87  74  90 /  50  80  60  80
Apalachicola  77  86  77  88 /  60  80  50  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flood Watch until 2 AM EDT Saturday for GAZ125>131-147-148.

AL...None.
GM...None.
&&

NEAR TERM...Godsey
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...Haner
MARINE...Scholl
FIRE WEATHER...Godsey
HYDROLOGY...Godsey

In the hours before

Special weather statement, Aug 22, 5:08 PM EDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
508 PM EDT Fri Aug 22 2025

GAZ159>161-222200-
Brooks GA-Lanier GA-Lowndes GA-
508 PM EDT Fri Aug 22 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LANIER...LOWNDES
AND SOUTHEASTERN BROOKS COUNTIES THROUGH 600 PM EDT...

At 507 PM EDT, Doppler radar was tracking a strong thunderstorm near
I-75 At Exit 16, or 7 miles northwest of Lake Park, moving northeast
at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Park, Valdosta, Moody Air Force Base, I-75 At Exit 16, Remerton,
Dasher, Naylor, Barretts, Twin Lakes, Valdosta Regional Airport,
Kinderlou, I-75 At Exit 5, Nankin, Empress, Clyattville, Blue
Springs, I-75 At Exit 22, and I-75 At Exit 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
      3079 8313 3063 8314 3065 8358 3080 8352
      3091 8342 3105 8311 3085 8305
TIME...MOT...LOC 2107Z 240DEG 13KT 3076 8330

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

58-REESE
Special weather statement, Aug 22, 5:43 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
443 PM CDT Fri Aug 22 2025

ALZ065-066-068-222245-
Dale AL-Coffee AL-Geneva AL-
443 PM CDT Fri Aug 22 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN DALE...SOUTHERN
COFFEE AND NORTHWESTERN GENEVA COUNTIES THROUGH 545 PM CDT...

At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elba to near Opp. Movement was southeast
at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elba, Enterprise, Fort Rucker, Level Plains, Samson, New Brockton,
Kinston, Coffee Springs, Chancellor, Perry Store, Curtis, Carl Folsom
A/p, Lucile, Gerald, Ino, Turner Crossroads, Central City,
Clintonville, Goodman, and Basin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3144 8619 3146 8601 3137 8574 3114 8576
      3111 8600 3110 8619 3139 8620
TIME...MOT...LOC 2142Z 320DEG 12KT 3140 8601 3133 8628

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21-WD
Special weather statement, Aug 22, 6:00 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Fri Aug 22 2025

GAZ148-160-161-222245-
Berrien GA-Lanier GA-Lowndes GA-
600 PM EDT Fri Aug 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BERRIEN...LANIER
AND NORTHEASTERN LOWNDES COUNTIES THROUGH 645 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakeland, moving northwest at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lakeland, Ray City, Moody Air Force Base, Meigs, Courthouse,
Barretts, Greenwood, Hansell, and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3094 8324 3119 8319 3120 8305 3118 8305
      3119 8298 3118 8297 3094 8297
TIME...MOT...LOC 2200Z 128DEG 10KT 3106 8301

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

58-REESE
Local storm report, Aug 22, 6:06 PM EDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
606 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     Tstm Wnd Gst     1 SW Moody Afb          30.97N 83.20W
08/22/2025  M45 MPH          Lowndes            GA   AWOS

            AWOS station KVAD Moody Afb.

&&
Special weather statement, Aug 22, 7:53 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
753 PM EDT Fri Aug 22 2025

GAZ125-144-145-230045-
Baker GA-Dougherty GA-Mitchell GA-
753 PM EDT Fri Aug 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DOUGHERTY...
NORTHEASTERN MITCHELL AND NORTHEASTERN BAKER COUNTIES THROUGH 845 PM
EDT...

At 753 PM EDT, Doppler radar was tracking a strong thunderstorm over
Baconton, or 9 miles southwest of Putney, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newton, Putney, Albany, Camilla, Baconton, Marine Corps Logistics
Base, East Albany, Flint, Radium Springs, Red Store Crossroads,
Lockett Crossing, South Albany, Southwest Ga Regional A/P, Pecan
City, Freeman, Williamsburg, and Greenough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3122 8408 3125 8433 3157 8431 3158 8415
      3155 8401
TIME...MOT...LOC 2353Z 187DEG 15KT 3137 8419

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

58-REESE
Local storm report, Aug 22, 8:45 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
845 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Waterspout       6 S Saint George Island 29.63N 84.74W
08/22/2025                   GMZ755             FL   Broadcast Media

&&

Haner

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:01 PM EDTAreal Flood AdvisoryTAEBerrien, Colquitt, Cook, Mitchell, Tift, Worth3 hr
Aug 22, 8:24 PM EDTFlash Flood WarningTAEColquitt, Mitchell, Worth2 hr
Aug 22, 8:48 PM EDTAreal Flood AdvisoryTAEBaker, Dougherty, Mitchell, Worth3 hr
Aug 22, 9:07 PM EDTFlash Flood WarningTAEDougherty, Mitchell109 min
Aug 22, 9:21 PM EDTAreal Flood AdvisoryTAEBen Hill, Irwin, Tift, Turner, Worth3 hr
Aug 22, 10:10 PM EDTAreal Flood AdvisoryTAEWorth2 hr
Aug 23, 4:55 PM EDTAreal Flood AdvisoryTAEBrooks, Lanier, Lowndes3 hr
Aug 23, 5:53 PM EDTFlash Flood WarningTAELowndes76 min
Aug 23, 5:56 PM EDTAreal Flood AdvisoryTAEBerrien, Irwin, Tift3 hr
Aug 23, 6:31 PM EDTAreal Flood AdvisoryTAEBrooks, Colquitt, Cook, Lowndes3 hr
Aug 23, 7:04 PM EDTFlash Flood WarningTAEBrooks, Colquitt, Cook, Lowndes56 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.